Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Have myelodysplastic syndrome. Taking Zocor. Has memory loss. Elevated SGPT due to simvastatin?

My husband, age 80, IDDM, CKD stage 3, htn, s/p cabg , myelodysplastic syndrome (on Procrit 60,000 u every 3 weeks) has lost weight over the past year (184 lbs. last Dec.) and 162 lb today. Yesterday his sgpt was 58 (other liver enzymes normal). He has been on 20 mg Zocor daily for years, lipids wnl. He has also experienced short term memory loss over the past 2 years. He has been ordered an abd ct. Can simvastatin be the cause of the elevated sgpt? Should he go off of it (at least for a while) to see if the sx are related? Thank you. email YYYY@YYYY
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Thanks for your query.

Firstly, the SGPT value in your husband has been just over the normal. A value of 58 is still considered normal. It is significant only when increased to 3 folds in the hundreds.

Simvastatin does not cause an elevation in SGPT but has to be used with caution who already have a rise in the SGPT value.

I do not think he should go off it, not for a while too.

The short term memory loss seems to be due to senility and not related to the medication.

Hope I have answered your query.

Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor